MAUDE Adverse Event Report: BIOMET UK LTD. QUICK RELEASE FEMORAL DRILL BIT, 4MM DIAMETER; OXFORD MICROPLASTY INSTRUMENTS

BIOMET UK LTD. QUICK RELEASE FEMORAL DRILL BIT, 4MM DIAMETER; OXFORD MICROPLASTY INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products - medical devices: oxf sawblade stryker cmntd 3pk; item# 506298; lot# 395082.Oxf anat brg lt sm size 3 pma; item# 159540; lot# 935850.Oxf twin-peg cmntd fem sm pma; item# 161468; lot# 363390.Oxf uni tib tray sz aa lm pma; item# 159531; lot# 783780.Oxf uni fm/cm tb/uni; item# 98-b002-006-01; lot# unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the drill bit broke during use in the drill guide.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.Visual examination of the provided photograph shows a break through the lower end of the clearance flutes.The drill appears to wear consistent with use in multiple procedures but as the photograph is unclear this cannot be confirmed.Lot identification is necessary for review of device history records, lot identification was not provided.Device is used for treatment.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
QUICK RELEASE FEMORAL DRILL BIT, 4MM DIAMETER
Common Device Name
OXFORD MICROPLASTY INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15091770
Report Number3002806535-2022-00330
Device Sequence Number4974301
Product Code HTW
UDI-Device Identifier00880304504707
UDI-Public(01)00880304504707
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-423228
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown